IBS Network
21,412 members7,276 posts

Antibiotic problems

Hello. New to this community. I’ve had IBS or similar for years. Many colonoscopies, one last June. Just removal of polyp and it was benign. I recently had the flu and was given Azithromycin. (Z-pac). I was fine while taking it, but a couple of days after I finished, I started having stomach cramps and watery diarrhea. But only in the morning. Rest of the day I’m fine. My stomach rumbles a lot, also mostly in the morning. This has been ongoing for two weeks now. I do have a dr appt today but I doubt they will find anything definitive. Anyone else have prolonged issues after taking a course of antibiotics?

8 Replies
oldestnewest

It sounds like you are concerned about having c difficile. There is a test for that. You can ask the doctor tomorrow.

1 like
Reply

You poor thing, know just how you feel.I had a similar reaction to antibiotocs .My gastroenterologist recommended probiotics (not just a yoghurt type drink they apparently don't reach far enough into the gut) , it was an expensive but very successful remedy.I had a 12 week course of Symprove and it has cured the problem I still take it alternate days,it has changed my life!Only a couple of visits to the loo first thing in the morning and I'm set the day.I did have a ct colonoscopy to rule out anything else first so see what your gp recommends ,have you got a gastroenterologist? Hope you manage to solve the problem soon.

2 likes
Reply

Yes! This is what started all my problems , id always had minor ibs c till i got given some antibiotics , they were amoxiclav 750mg and within three days i had gone yellow and had poops....

I went to dr and he took one look at me and sent me to hosp and i was in process

Of liver failing.

That got better after week in hosp but my stomach

Was awful!

Pain bloating , could not keep anything in.

After losing stone in a month my mum sent me to a alergist

And a nutrionalist and they diagnosed me with candida/sibo. What this means is when u take a antibiotic it kills the infectiom u have by killing the bad bacteria in ur body but what it also does is kill the good then the bad keeps growing back and kinda killing the good.

Mine was severe!

So i had to cut out all sugar! All yeast, caffeine. That feeds bad bac.

Then i had to eat all the stuff it hates...

Green veg, spinach, plain food. No sugar in it.

Take probiotics to fight the bad bacteria. Digestive enzymes to help my body accept food and a tablet called candida, holland and barratt. Also i took peppermint oil caps as it helped digest.

I did this for 6 weeks and after 2 i could see difference i was so much happier and just felt better. I went back in 6 weeks and it had cleared out and died( i actually saw it in my poop)TMI LOL

So mayb u have same problem.

I still eat no sugar and no dairy just because i realised i wasnt happy with putting it back into body

I also went gluten free as i found out after i was gluten intolerant

1 like
Reply

Apparently, the probiotic saccharomyces boulardii is supposed to be very good for the problems you are describing. The Optibac one has good reviews online.

1 like
Reply

Thanks for all your replies! I did see my dr yesterday and of course the first step is submitting the oh-so-pleasant stool sample. Just to identify or rule out c-diff, etc. Then if it’s not that, will plan a course of treatment. I really appreciate your help!

Reply

Be careful because antinioyics

Reply

Be careful because they not only kill the harmful bacteria in your gut but the good as well

Take your probiotic after you take antibiotics.

Reply

I meant to say take probiotic at least 3 hours after antibiotic

Reply

You may also like...